MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

BECKMAN COULTER ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58961
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The number of patients impacted was not specified.The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igg reagent was not returned for evaluation.No hardware errors or other assay issues were reported in conjunction with this event.Performances of the assay or instrument are not questioned.No erroneous patient results were generated, the status and gry flag were correctly generated by the dxi 800 instrument and correctly transferred to the lis.Per customer¿s report, it only reports non-reactive or reactive status but not equivocal.Per the sars-cov-2 igg instructions for use (ifu), part number (pn) c60543 c ¿the equivocal result (gray zone) > 0.80 to < 1.00 s/co must be saved in memory by the user.A flag (¿gry¿), which is automatically reported, allows the user to quickly see a result located within the equivocal range.Refer to the appropriate system manuals and/or help system for complete instructions for set up of gray zone for a qualitative assay and reviewing sample results.¿ sars-cov-2 igg results > 0.80 to < 1.00 s/co should be reported as equivocal for sars-cov-2 igg antibodies.The recommendation is to collect a new sample one or two weeks later and test it.Per the unicel dxi reference manual, ¿a gray zone defines a range of values (up to 20%) above and below the cut-off value for qualitative tests.¿ in the lower limit field, supported values are 1.000-0.800 and in the upper limit field, supported values are 1.000-1.200.In conclusion, the cause of this event is use error as the customer incorrectly assigned a status of reactive to samples within the equivocal zone.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2021 the customer reported erroneously reactive sars-cov-2 igg (access sars-cov-2 igg assay, part number c58961, lot number 922628) results were generated on the customer's unicel dxi 800 access immunoassay analyzer (part number 973100 and serial number (b)(4)).The customer reported that erroneous reactive results were reported as the customer was confused with the gray zone stated in the instructions for use.The customer is reporting results <0.8 s/co as non-reactive and results = 0.8 s/co as reactive.One example was provided where a result of 0.85 s/co was initially reported as reactive.No affect to patients or end-users has been reported in connection with this event.No hardware errors or issues with other assays were reported in conjunction with this event.There were no issues with sample integrity reported by the customer.No system check, quality control (qc) or calibration data was provided.Performances of the assay or instrument are not questioned.No erroneous patient results were generated, the status and gry flag were correctly generated by the dxi 800 instrument and correctly transferred to the lis.Per customer¿s report, it only reports non-reactive or reactive status but not equivocal.Per the sars-cov-2 igg instructions for use (ifu), part number (pn) c60543 c ¿the equivocal result (gray zone) > 0.80 to < 1.00 s/co must be saved in memory by the user.A flag (¿gry¿), which is automatically reported, allows the user to quickly see a result located within the equivocal range.Refer to the appropriate system manuals and/or help system for complete instructions for set up of gray zone for a qualitative assay and reviewing sample results.¿ moreover, the customer had set the gry limits to 0.800 and 1.000 instead of 0.805 and 0.995.Per the ¿implementation instructions and checklist¿, section ¿enable and configure the access sars-cov-2 igg assay on your access 2 system¿ ¿enter 0.805 in the lower limit field, enter 0.995 in the upper limit field¿.The gray zone is a configurable adjustment to the cut-off value which allows the customer to adjust flagging the result.The gray zone flagging rules are applied to the unrounded s/co result.Results are flagged (gry) when gray zone low limit < unrounded s/co < gray zone high limit.The gray zone limits was determined to avoid producing a reactive result with a gry flag or a non-reactive result with s/co = 0.80 with a gry flag.O gray zone low limit: 0.805 o gray zone high limit: 0.995.

Brand Name
ACCESS SARS-COV-2 IGG
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11723524
Report Number2122870-2021-00050
Device Sequence Number14426719
Product Code QKO
UDI-Device Identifier15099590738648
UDI-Public(01)15099590738648(17)210731(11)201203(10)922628
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberC58961
Device Lot Number922628
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2021
Initial Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1